Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

August 20, 20124 counties in Virginia

NWS Blacksburg, VA issued this special weather statement at Aug 20, 2012, 4:01 PM EDT for 4 counties in Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2012, 4:01 PM EDT (20:01 UTC)
Expired
Aug 20, 2012, 4:30 PM EDT
In force
29 min
Issued by
NWS Blacksburg, VA

Counties Campbell County, VA, City of Martinsville, VA, Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 62 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WWUS81 KRNK 202001
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EDT MON AUG 20 2012

NCZ004-005-VAZ043>046-058-202030-
APPOMATTOX VA-CAMPBELL VA-HALIFAX VA-HENRY VA-PITTSYLVANIA VA-
ROCKINGHAM NC-STOKES NC-
401 PM EDT MON AUG 20 2012

...SHOWERS WITH HEAVY RAIN WILL AFFECT APPOMATTOX...CAMPBELL...
HALIFAX...HENRY...PITTSYLVANIA...ROCKINGHAM AND STOKES COUNTIES...

AT 357 PM EDT...SHOWERS...AND ISOLATED THUNDERSTORMS...WITH HEAVY 
RAIN WERE ALONG A LINE FROM RUSTBURG TO 3 MILES WEST OF CHATHAM TO 3 
MILES NORTHEAST OF SANDY RIDGE...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE. VERY HEAVY RAIN WILL FALL...AND 
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES 
AND SMALL STREAMS. 

THESE SHOWERS AND STORMS WILL BE NEAR SWANSONVILLE AROUND 405 
PM...CHATHAM AROUND 410 PM...GLADYS AROUND 415 PM...DRY FORK AROUND 
420 PM...MT AIRY VIRGINIA AROUND 425 PM AND JAVA AROUND 430 PM.

LAT...LON 3654 8019 3654 8005 3661 8005 3685 7955
      3736 7910 3724 7879 3671 7919 3639 7991

$$

DS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 20, 3:56 PM EDT, 5 minutes earlier.

Area forecast discussion, Aug 20, 3:56 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT MON AUG 20 2012

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN JUST TO OUR SOUTH THROUGH TUESDAY.
MEANWHILE...A COUPLE OF WEAK UPPER LEVEL DISTURBANCES WILL PASS
ACROSS OUR REGION FROM THE WEST ON MONDAY AND AGAIN ON TUESDAY.
THIS WILL HELP REDEVELOP SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS OVER OUR REGION ON BOTH DAYS. BY MID WEEK THE FRONT
WILL MOVE OFF THE ATLANTIC COAST...ALLOWING HIGH PRESSURE TO BUILD
INTO THE REGION FROM THE WEST AND REDUCING THE CHANCES FOR SHOWERS
AND STORMS.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 230 PM EDT MONDAY...

SHORTWAVE WILL ROTATE AROUND THE UPPER TROUGH ACROSS OUR REGION THIS
AFTERNOON INTO TONIGHT. THIS WILL RESULT IN SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS. SOME OF THE STRONGER STORM MAY CONTAIN GUSTY
WINDS AND HEAVY DOWNPOURS. THE FRONTAL BOUNDARY ACROSS THE SOUTHEAST
U.S. WILL REMAIN TO OUR SOUTH TONIGHT INTO TUESDAY. HRRR AND
WRFARW-RNK LOOKED REASONABLE WITH TIMING AND PLACEMENT OF STORMS.

CONVECTION THIS AFTERNOON WILL SLOWLY DISSIPATE WITH THE LOSS OF
SOLAR HEATING AND PASSAGE OF THE SHORTWAVE. WITH LIGHT WINDS AND LOW
LEVEL MOISTURE ADDED THE MENTION OF FOG TO THE ISC GRIDS TONIGHT
INTO TUESDAY MORNING. LEANED TOWARDS THE ADJMETBC FOR LOW
TEMPERATURES WITH READINGS FROM THE LOWER 50S IN THE MOUNTAINS TO
THE MID 60S IN THE SOUTHEAST.

THE LARGE UPPER LEVEL TROUGH IN THE EAST WILL CONTINUE TUESDAY.
ANOTHER SHORTWAVE WILL DROP SOUTHEAST OUT OF THE OHIO VALLEY ACROSS
OUR REGION. IN THE LOWER LEVELS...WEAK HIGH PRESSURE SITUATED ACROSS
THE LOWER GREAT LAKES SLIDES INTO THE APPALACHIANS...WHILE THE
NEARLY STATIONARY FRONT WILL REMAIN ALONG THE COASTAL SOUTHEAST.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON
INTO TUESDAY NIGHT. RAINFALL WILL DIMINISH DURING THE EVENING AS
DAYTIME HEATING ENDS. PLAYED HIGH TEMPERATURES TUESDAY FROM THE
LOWER 70S IN THE MOUNTAINS TO THE LOWER 80S IN THE PIEDMONTS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 330 PM EDT MONDAY...

RESIDENT UPPER TROUGH IS FORECAST TO FLATTEN MID WEEK WITH RETURN
OF CLOSER TO NORMAL TEMPS. CAN'T RULE OUT ISOLD TO WDLY SCATTERED
POP-UP SHRA/TSRA DURING THE PEAK HEATING HOURS EACH DAY...BUT POPS
PRETTY LOW...20 PERCENT OR LESS...AND FAVORING MAINLY DRY
CONDITIONS. AS THE AIRMASS WARMS AND DRIES...SHOULD SEE A GREATER
DIURNAL TEMPERATURE SPREAD WITH HIGHS IN THE 80S AND LOWS IN THE
50S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 400 PM EDT MONDAY...

WITH FLOW DEAMPLIFIED...NO BIG EXTREMES ANTICIPATED IN THE LONG
TERM. HIGH PRESSURE SHOULD COVER MUCH OF THE ERN CONUS WITH LAZY
LOW LEVEL FLOW. UPPER LEVEL DISTURBANCES WILL BE BURIED WITHIN THE
FLOW...BUT CAN'T ADD ANY GREAT DETAIL TO THE SENSIBLE WEATHER DUE
TO TIMING UNCERTAINTIES. TEMPERATURES SHOULD NOT BE TOO FAR FROM
CLIMO.

AS WE TRANSITION INTO THE WEEK OF AUG 26-31...THE TROPICS WILL
PROBABLY BECOME MORE OF INTEREST. HPC HAS ADDED A TROPIC LOW VCNTY
OF FLORIDA BY DAY 7 PER COORDINATION WITH THE HURRICANE
CENTER...REPRESENTING POSSIBLE TRACK OF AL94.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AS OF 200 PM EDT MONDAY...

AN UPPER AIR DISTURBANCE WILL MOVE EAST ACROSS THE REGION THIS
AFTERNOON INTO TONIGHT. THIS WILL PRODUCE SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THE
SHALLOW INSTABILITY SHOULD LIMIT THUNDERSTORM COVERAGE...BECAUSE
OF THIS WILL NOT MENTION THUNDERSTORMS AT THE TAF LOCATIONS. LWB
AND ROA HAVE THE BEST CHANCE FOR CONVECTION...BUT ISOLATED STORMS
ARE POSSIBLE AT THE OTHER AIRPORTS. GUSTY WINDS AND SMALL HAIL ARE
POSSIBLE WITH THE STRONGER STORMS.

WINDS BASICALLY LIGHT AND VARIABLE...BUT WITH MIXING THIS AFTERNOON
WILL TEND TO HAVE A WESTERLY COMPONENT...ESPECIALLY IN THE WEST.
EAST A LITTLE TRICKIER...WITH POSSIBLE NORTHEASTERLY COMPONENT
INITIALLY...THEN MAYBE WEST LATE. STILL 5KT OR LESS.

WITH PARTIAL CLEARING AGAIN TONIGHT PRIMARILY IN THE WEST
OVERNIGHT...PATCHY FOG WITH IFR CONDITIONS AGAIN POSSIBLE AT LWB
ESPECIALLY...BCB AND BLF MORE LIKELY MVFR OR ONLY VERY BRIEF IFR.
VFR MOST LIKELY EAST...UNLESS HEAVIER SHOWERS IMPACT A PARTICULAR
AIRPORT AFT/EVE...THEN MVFR TO IFR FOG MAY BE POSSIBLE TOWARD
MORNING. INCLUDED BRIEF PERIOD OF MVFR FOG AT LYH FOR NOW. MUCH
DEPENDS ON DEGREE OF CLEARING...WHICH IS LESS LIKELY AT DAN.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN ON
TUESDAY...WITH ISOLATED AND BRIEF MVFR/IFR CONDITIONS ARE
POSSIBLE. BY WEDNESDAY THE COLD FRONT CONTINUES TO MOVE FURTHER TO
OUR EAST. HIGH PRESSURE WILL THEN BUILD IN FOR THE REMAINDER OF
THE PERIOD...WITH MAINLY VFR/MVFR CONDITIONS EXPECTED AND VERY
LITTLE OR NOW CHANCE OF SHOWERS OR STORMS DEVELOPING.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KK
NEAR TERM...KK
SHORT TERM...PM
LONG TERM...PM
AVIATION...KK/SK
Hazardous weather outlook, Aug 20, 4:39 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 AM EDT MON AUG 20 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-210845-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
439 AM EDT MON AUG 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 20, 1:05 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
105 PM EDT MON AUG 20 2012

VAZ020-024-WVZ045-201800-
BATH VA-GREENBRIER WV-ROCKBRIDGE VA-
105 PM EDT MON AUG 20 2012

...SHOWERS AND THUNDERSTORMS WILL AFFECT BATH...GREENBRIER AND
ROCKBRIDGE COUNTIES...

AT 102 PM EDT...SHOWERS AND THUNDERSTORMS WERE ALONG A LINE FROM 15
MILES NORTH OF WARM SPRINGS TO 7 MILES NORTHEAST OF NEOLA...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR MOUNTAIN GROVE AROUND 120 PM...LAKE MOOMAW
AROUND 135 PM...BACOVA JUNCTION AROUND 145 PM...INGALLS FIELD AROUND
150 PM...BURNSVILLE AROUND 155 PM AND WARM SPRINGS AROUND 200 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3822 7970 3820 7954 3816 7952 3817 7944
      3809 7948 3794 7924 3782 7943 3791 7991
      3795 7993 3794 8007 3797 8022 3807 8010
      3807 7997 3810 7994 3813 7995 3818 7992
      3824 7985 3827 7978

KK
Special weather statement, Aug 20, 2:12 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
212 PM EDT MON AUG 20 2012

VAZ032>034-043-045-201830-
BEDFORD VA-CAMPBELL VA-FRANKLIN VA-HENRY VA-PATRICK VA-
212 PM EDT MON AUG 20 2012

...SHOWERS WITH HEAVY RAIN WILL AFFECT BEDFORD...CAMPBELL...
FRANKLIN...HENRY AND PATRICK COUNTIES...

AT 206 PM EDT...SHOWERS WITH HEAVY RAIN...AND ISOLATED
THUNDERSTORMS...WERE ALONG A LINE FROM 4 MILES SOUTH OF BIG ISLAND
TO 7 MILES NORTHWEST OF STUART...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS AND STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE SHOWERS WILL BE NEAR ROCKY MOUNT AROUND 220 PM...MONETA AROUND
225 PM AND FAIRY STONE STATE PARK AROUND 230 PM.

LAT...LON 3664 8052 3754 7939 3747 7918 3743 7914
      3741 7913 3654 8023

DS
Special weather statement, Aug 20, 2:15 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
215 PM EDT MON AUG 20 2012

VAZ019-020-024-WVZ045-201830-
ALLEGHANY VA-BATH VA-GREENBRIER WV-ROCKBRIDGE VA-
215 PM EDT MON AUG 20 2012

...SHOWERS WITH HEAVY RAIN WILL AFFECT ALLEGHANY...BATH...GREENBRIER
AND ROCKBRIDGE COUNTIES...

AT 210 PM EDT...SHOWERS WITH HEAVY RAIN...AND ISOLATED
THUNDERSTORMS...WERE ALONG A SCATTERED LINE FROM 7 MILES EAST OF
WARM SPRINGS TO 3 MILES SOUTHWEST OF WHITE SULPHUR SPRINGS...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE. VERY HEAVY RAIN WILL FALL...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

THESE SHOWERS WILL BE NEAR ALLEGHANY AROUND 225 PM AND CALLAGHAN
AROUND 230 PM.

LAT...LON 3807 7944 3803 7937 3766 8013 3775 8048
      3813 7965

DS
Special weather statement, Aug 20, 2:48 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EDT MON AUG 20 2012

NCZ004-VAZ032>035-043>045-201930-
AMHERST VA-BEDFORD VA-CAMPBELL VA-FRANKLIN VA-HENRY VA-PATRICK VA-
PITTSYLVANIA VA-STOKES NC-
248 PM EDT MON AUG 20 2012

...SHOWERS WITH HEAVY RAIN WILL AFFECT AMHERST...BEDFORD...
CAMPBELL...FRANKLIN...HENRY...PATRICK...PITTSYLVANIA AND STOKES
COUNTIES...

AT 245 PM EDT...SHOWERS...AND ISOLATED THUNDERSTORMS...WITH HEAVY
RAIN WERE ALONG A LINE FROM 7 MILES WEST OF AMHERST TO PENHOOK TO
STUART...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE. VERY HEAVY RAIN WILL FALL...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

THESE SHOWERS WILL BE NEAR SYDNORSVILLE AROUND 255 PM...FOREST AROUND
300 PM...FALCONERVILLE AROUND 310 PM...AJAX AROUND 320 PM...FIELDALE
AROUND 325 PM AND MADISON HEIGHTS AROUND 330 PM.

LAT...LON 3751 7899 3690 7949 3648 8021 3664 8044
      3706 7974 3765 7913

DS
Special weather statement, Aug 20, 3:34 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT MON AUG 20 2012

NCZ004-005-VAZ032-033-043>045-202000-
CAMPBELL VA-FRANKLIN VA-HENRY VA-PATRICK VA-PITTSYLVANIA VA-
ROCKINGHAM NC-STOKES NC-
334 PM EDT MON AUG 20 2012

...SHOWERS WITH HEAVY RAIN WILL AFFECT CAMPBELL...FRANKLIN...HENRY...
PATRICK...PITTSYLVANIA...ROCKINGHAM AND STOKES COUNTIES...

AT 332 PM EDT...SHOWERS...AND ISOLATED THUNDERSTORMS...WITH HEAVY
RAIN WERE ALONG A LINE FROM 4 MILES SOUTHEAST OF LYNCHBURG CITY TO 5
MILES WEST OF GRETNA TO 4 MILES NORTHWEST OF SANDY RIDGE...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE. VERY HEAVY RAIN WILL FALL...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

THESE SHOWERS WILL BE NEAR HURT AROUND 340 PM...CLIMAX AROUND 345
PM...GRETNA AROUND 350 PM...CONCORD AROUND 355 PM AND SANDY RIVER
AROUND 400 PM.

LAT...LON 3654 8025 3698 7953 3702 7949 3701 7948
      3702 7946 3703 7948 3706 7946 3706 7944
      3711 7941 3741 7914 3737 7898 3729 7894
      3691 7928 3645 8002

DS
Special weather statement, Aug 20, 4:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EDT MON AUG 20 2012

NCZ004-005-VAZ043>046-058-202030-
APPOMATTOX VA-CAMPBELL VA-HALIFAX VA-HENRY VA-PITTSYLVANIA VA-
ROCKINGHAM NC-STOKES NC-
401 PM EDT MON AUG 20 2012

...SHOWERS WITH HEAVY RAIN WILL AFFECT APPOMATTOX...CAMPBELL...
HALIFAX...HENRY...PITTSYLVANIA...ROCKINGHAM AND STOKES COUNTIES...

AT 357 PM EDT...SHOWERS...AND ISOLATED THUNDERSTORMS...WITH HEAVY
RAIN WERE ALONG A LINE FROM RUSTBURG TO 3 MILES WEST OF CHATHAM TO 3
MILES NORTHEAST OF SANDY RIDGE...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE. VERY HEAVY RAIN WILL FALL...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

THESE SHOWERS AND STORMS WILL BE NEAR SWANSONVILLE AROUND 405
PM...CHATHAM AROUND 410 PM...GLADYS AROUND 415 PM...DRY FORK AROUND
420 PM...MT AIRY VIRGINIA AROUND 425 PM AND JAVA AROUND 430 PM.

LAT...LON 3654 8019 3654 8005 3661 8005 3685 7955
      3736 7910 3724 7879 3671 7919 3639 7991

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 1:03 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem57 min
Aug 20, 1:05 PM EDTSpecial Weather StatementRNKBath55 min
Aug 20, 2:12 PM EDTSpecial Weather StatementRNKBedford, Franklin, Patrick, City of Lynchburg18 min
Aug 20, 2:15 PM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington15 min
Aug 20, 2:48 PM EDTSpecial Weather StatementRNKHenry, Patrick, City of Lynchburg, City of Martinsville42 min
Aug 20, 3:34 PM EDTSpecial Weather StatementRNKCampbell, Henry, City of Martinsville26 min
Aug 20, 4:30 PM EDTSpecial Weather StatementRNKPittsylvania30 min
Aug 20, 4:32 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington28 min
Aug 20, 5:01 PM EDTSpecial Weather StatementRNKCharlotte, Halifax, City of Danville29 min
Aug 20, 5:04 PM EDTSpecial Weather StatementRNKCity of Buena Vista26 min
Aug 20, 5:33 PM EDTSpecial Weather StatementRNKCharlotte27 min
Aug 20, 7:58 PM EDTAreal Flood AdvisoryRNKPatrick3 hr
Aug 20, 5:34 PM EDTSpecial Weather StatementRNKStokes26 min
Aug 20, 6:14 PM EDTSpecial Weather StatementRNKRockingham46 min
Aug 20, 6:35 PM EDTSpecial Weather StatementRNKSurry25 min
Aug 20, 7:10 PM EDTSpecial Weather StatementRNKRockingham35 min
Aug 20, 7:20 PM EDTSpecial Weather StatementRNKStokes25 min
Aug 20, 7:47 PM EDTSpecial Weather StatementRNKStokes28 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.